Thunderstorm Wind, Clark
- When
- March 12, 2:05 AM CST
- Where
- Clark County, 2.59 mi WNW of Minneola
- Measured
- 78 kt (90 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 37.450, -100.010
A mobile home was blown over by high wind.
Warm air advection from the south over running some unstable air into south central Kansas and north central Oklahoma sparked scattered thunderstorms with some reaching severe thresholds. A couple of wind damage and wind gusts were reported from Minneola to Pratt quickly moving northeast out of the county as an elevated supercell during the night tracked a long distance.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
Warm air advection from the south over running some unstable air into south central Kansas and north central Oklahoma sparked scattered thunderstorms with some reaching severe thresholds. A couple of wind damage and wind gusts were reported from Minneola to Pratt quickly moving northeast out of the county as an elevated supercell during the night tracked a long distance.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Mar 11, 11:25 PM CST, 2 hours 40 minutes earlier.
Area Forecast Discussion National Weather Service Dodge City KS 1125 PM CST Thu Mar 11 2021 ...Updated aviation discussion... .SHORT TERM...(This afternoon through Friday) Issued at 1042 AM CST Thu Mar 11 2021 Relatively benign weather for Thursday starting the short term in the wake of a cold front yesterday evening and into the overnight. Cooler temperatures this afternoon under mainly clear skies and breezy northeast winds. Temperatures will push in the mid to upper 50s for much of the CWA with overnight lows dropping once again into the 30s to low 40s into south central Kansas. Overnight, increasing clouds into the early Friday morning hours as an upper level wave propagates around a slow moving low near the four corner region bringing in more of a southwest flow aloft regime change for the area. Upslope easterly winds will continue to pump low level moisture across the CWA not seeing much of a warmup Friday afternoon only in the upper 40s to low 50s. Increasing rain showers late in the afternoon and evening time frame with isolated thunderstorms possible into south central Kansas in line with the stronger instability axis that could produce a marginal hail threat clipping Barber county. However, with the increased cloud cover, this could inhibit much if any storm development keeping temperatures down and thus the low level instability. Rainfall will be generally less than an inch with more into south central Kansas with this first wave, but the bulk of the QPF will be into the long term on Saturday and over the weekend with the next couple of disturbance around the aforementioned upper level low. Otherwise, overnight lows Friday into early Saturday will be slightly more mild under the continued low level cloud cover in the mid 30s to mid 40s across the CWA. .LONG TERM...(Friday night through Thursday) Issued at 1211 PM CST Thu Mar 11 2021 A more seasonable week in the long term forecast as morning low temperatures will generally be in the mid 20s and 30s with afternoon highs in the 50s to low 60s. Not much of a fluctuation change day to day with a number of disturbances making their way across the CWA. The big story of the long term will be with the strongest of the disturbances as depicted on many different models for Saturday and overnight into Sunday morning. A more aligned agreement has come more together for QPF amounts generally in the 1-3 inch range with localized higher amounts for eastern counties into central and south central Kansas. Lesser amounts likely to the west as is usually the case with southwest moving disturbances across the Raton Mesa. A decent amount regardless should be had even for this area of the CWA towards the Colorado state line. Embedded thunderstorms likely Saturday afternoon and evening with marginal to slight risk for severe development depending on how much of a warm up with some breaks in the clouds during the morning and early afternoon time frames. The instability will be there with continued upslope winds near the surface and ample moisture advection from the southeast. CAPE values are not extraordinary but SRH values look to be an inhibiting factor of anything more than some isolated hail and possible damaging wind threats during this time frame. Overnight into Sunday morning, a changeover and possible mix or rain and snow is possible for northwestern counties but nothing substantial in terms of accumulation or duration as temperatures warm above freezing quickly through the morning hours. Models do indicate the upper level low tracking across the desert Southwest to be even slower to make its way past the high plains to the south, so the event looks to be more prolonged than before seeing rain showers extended through the afternoon and evening hours Sunday before exiting overnight to the east. A brief dry period for Monday and much of Tuesday before another upper level wave makes its way across the CWA and high plains but more of a northwesterly track not seeing as much as an impact as this weekend. Some rain and snow looks to be tracking in the long term models dependent on exact track as well as temperatures overnight and through the early morning hours but accumulations look to be minimal at this time. Otherwise, it looks to be a drying and warming trend after through the end of the work week and into the following weekend. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1125 PM CST Thu Mar 11 2021 MVFR to IFR cigs will spread north out of Oklahoma into central and southwest Kansas through the late night/early morning hours. Southwest Kansas terminals should all be impacted before 12z with the Hays terminal seeing lower cigs by mid morning. Cigs will continue to lower into the IFR/LIFR category range through the remainder of Friday into Friday night. Areas of light rain with embedded showers will develop through the day. Some isolated thunderstorms may also occur. && .PRELIMINARY POINT TEMPS/POPS... DDC 36 45 42 60 / 40 50 100 100 GCK 35 43 39 57 / 20 50 90 100 EHA 38 58 42 62 / 20 20 80 90 LBL 37 54 41 62 / 30 50 90 100 HYS 35 47 37 56 / 30 50 90 100 P28 41 48 47 64 / 50 70 100 90 && .DDC WATCHES/WARNINGS/ADVISORIES... Flood Watch from 6 AM CST Friday through Sunday afternoon for KSZ064>066-078>081-088>090. && SHORT TERM...Lowe LONG TERM...Lowe AVIATION...Gerard
Special Weather Statement National Weather Service Dodge City KS 154 AM CST Fri Mar 12 2021 KSZ076-077-086-087-120830- Gray KS-Seward KS-Meade KS-Haskell KS- 154 AM CST Fri Mar 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEWARD... NORTHWESTERN MEADE...SOUTH CENTRAL GRAY AND SOUTHEASTERN HASKELL COUNTIES UNTIL 230 AM CST... At 153 AM CST, Doppler radar was tracking a strong thunderstorm near Kismet, moving northeast at 35 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Kismet, Missler, Hayne and Plains. LAT...LON 3709 10079 3727 10095 3759 10041 3737 10023 TIME...MOT...LOC 0753Z 236DEG 32KT 3724 10080 SPRINGER
The Dodge City radar (KDDC), 35 km away, was scanning. The volume nearest the first event began at 08:02 UTC.
9 thunderstorm wind. Local standard time, as filed.
A mobile home was blown over by high wind.
Roof damage and broken windows resulted from the high wind. A nearby weather station reported a gust to 105 MPH.
Numerous windows were blown out by high wind.
There was roof damage.
There were several pivot irrigations systems rolled over several times and were completely destroyed. An unofficial wind measurement from a home weather station was 114 MPH.
Numerous windows were blown out by the high wind.
There were 24 power poles that were broken by the high wind.
There was single damage to a roof.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2021Every state in 2021This day in weather historyWarnings in Kansas, March 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 952000, 952001, 952002, 952003, 952007, 952006, 952004, 952008, 952005.